My son was diagnosed with JME at age 14. He's now almost 19...has been on Depakote ER currently 2000mg daily. He was tried on other meds in the past (keppra, topamax, neurontin) but depakote was the only one to control the seizures. Consequently, it seems he has developed a personality disorder...seemingly like sociopathy. He pathologically lies, steals, cheats, etc. and is often depressed and has outbursts of anger. Could this be related to the med?> Is there another med that may work as well to control seizures yet without these side effects on personality? I also read a study on "acquired sociopathy" often caused by frontal lobe damage...any ideas on this? Thanks..we are at a loss about what to do with him...
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.